Does Tocilizumab cause weight gain: Does anyone know if... - NRAS

NRAS

30,747 members37,063 posts

Does Tocilizumab cause weight gain

Ritaalice13
Ritaalice13

Does anyone know if Tocilizumab make yo gain weight?

6 Replies

I've edited this as I double checked side effects and weight gain as in fluid retention is on the list.

But for me no weight gain, it actually reduced my swelling and made me more active.

Brushwork
Brushwork in reply to allanah

I’m due to start this soon also. Glad to hear you became more active 😊

Tocilizumab has been life changing for me. I was so ill with ra that I was actually underweight. I feel so well that I am now of normal weight (probably slightly under). But my step counter said 22750 for yesterday! Hope this drug works for you .

Yes, in some people it can cause massive weight gain, not related to diet and exercise. BUT not for everyone. If you are starting to see weight gain, I would deal with it early, because for some the weight gain does not reverse when you stop the medication. It just might not be the medication for you. Or, the benefits may outweigh the weight gain. But you are not going mad, it can cause weight gain in some people. Everyone is individual in biology and individual in what side effects they are able to tolerate. Good luck with it.

Ritaalice13
Ritaalice13 in reply to lilyak

Thank you for your honest reply .Very helpful.❤️

I am waiting to speak to my rheumy about this med and weight gain but also about oedema and blood pressure. 🤞🏻 my appointment got shifted to today from last week. 🍀

You may also like...